Apr 8, 2008
I am a HIV Poz male for 17 years. For the last 9 years I have been on the same regimen, namely 800 sustiva, 600 videx and 400 viramune. This regimen kept me undectiable and and CD4 count of 850 or better throughout. Every Doctor I have spoken including people on this site thought it was unconventional but it worked for me. I am now seeing a new Dr. a and he has made one change. He took the Videx out and replaced it with the Isentress. Which happens to be a twice a day pill whle everthing else is once. My question is with the removal of the videx do you thing I may be able to reverse some of the Lipo, especially as it relates to my butt. Its almost painfull to sit and should this new Dr. have done a sensitivity test. He says he would have shown nothing since the count have been and remains so high. What can I do to get some the fat from my stomach and unto my butt. Is Isentress a time sensitive medication, do I have to take it the same time every day. I work and go to school so this is not alway possible. A response would be greatly apppreciated.
| Response from Dr. DeJesus
Leon. It is true that the previous regimen you were taking was quite unconventional. A large study that looked at the usefulness of Viramune and Sustiva given combined did not yield positive results. It is possible that your lipodystrophy may have started with medications that you took prior starting your last regimen with Sustiva/Viramune/Videx. For example, did you take Zerit or AZT for any prolonged period of time in the past?
From those 3 medications, Videx appears the most likely culprit in precipitating or exacerbating lipodystrophy, thus I can see why your new doctor decided to switch that part of your regimen. On the other hand, no one knows if the combination of Sustiva and Viramune could cause any lipodystrophy because this combination was never extensively studied.
Reversibility of lipodystrophy is a different story, and studies looking at fat gain on the limbs and face have shown some very modest reversibility after switching to another agent less associated to cause this problem. As far as I know, no studies have looked at reversibility of fat loss around buttock area. Deep intra-abdominal fat cannot be transplanted to the buttock area. Unfortunately, short of buttock implants, there are no current medications to reverse this phenomenon.
Your doctor is right; a resistant test cannot be done if your current viral load is undetectable. Regarding Isentress, this is a great medication that appears not to be associated with any of those lipodystrophic problems, but it remains fairly new. It needs to be taken twice daily, but not necessarily exactly every 12 hours. Try to take it as close as every 12 hours as you can, but better earlier/later than never. Good luck Leon!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Swallowing Sperm Sign Of HIV AIDS
- Black Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Tingling In Fingers After Fingering Worried I Have HIV
- Amoxicillin To Treat Vaginal Infections
- Can Steroids Cause Vaginal Bleeding?
- Can You Get Hepatitis B From Touching Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.